Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Overweight. Taken depo provera shot, side effect of weight gain. Will I gain weight?

Hi I m 20 years old, 5ft 2 and i ve put on quite a bit of weight since being at uni. I now weight 10 stone and i was aiming to lose around 10 pounds in the next term by eating healthier and exercising. However, yesterday i had the 3 month depo provera was last minute decision and i only read reviews after but nearly every review i ve read online has said they have had problems with weight gain . And now i m worried i won t be able to lose weight and will put it on! If it does make you gain weight how does it do this? Is is just due to an increase in appetite?
Asked On : Tue, 8 Jan 2013
Answers:  1 Views:  42
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
hi bethphilpott,
I have read your question,
Weight gain is one of the adverse effect of depo-provera which occurs in a few women that occurs due to deposition of fat mass in the various part of the body and reduction in lipolysis due the effect of the hormone.
Wishing you a good health,
DR.G.Gayatri devi.
Answered: Tue, 8 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor